MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Transient Ischemic Attack (2109); Dysphasia (2195)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via clinical study.It was reported that transient ischemic attack occurred.A left atrial appendage closure procedure was performed and a 20mm watchman flx pro closure device was implanted.Approximately nine (9) months post-implant the patient presented to the emergency department with weakness and slurred speech.A computed tomography scan was performed, and the patient was diagnosed with a transient ischemic attack.The suspected cause was cardiovascular disease progress.The patient was hospitalized in response to the event.
 
Additional Manufacturer Narrative
B5 - additional information added.H6 - impact code added.
 
Event or Problem Description
Reported via clinical study it was reported that transient ischemic attack occurred.A left atrial appendage closure procedure was performed and a 20mm watchman flx pro closure device was implanted.Approximately nine (9) months post-implant the patient presented to the emergency department with weakness and slurred speech.A computed tomography scan was performed, and the patient was diagnosed with a transient ischemic attack.The suspected cause was cardiovascular disease progress.The patient was hospitalized in response to the event.It was further reported that the corrective action for this event was oral antithrombotic and other oral medications were changed/adjusted.The patient was discharged next day.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? pro remains implanted; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx? pro, part # m635wu60200 batch # 0034855403.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? pro instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include transient ischemic attack (tia) (dysphasia, weakness) (imaging and medication required, hospitalization or prolonged hospitalization).Risk review: a risk review was completed and confirmed that the event of transient ischemic attack (tia) (dysphasia, weakness) was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
Reported via clinical study.It was reported that transient ischemic attack occurred.A left atrial appendage closure procedure was performed and a 20mm watchman flx pro closure device was implanted.Approximately nine (9) months post-implant the patient presented to the emergency department with weakness and slurred speech.A computed tomography scan was performed, and the patient was diagnosed with a transient ischemic attack.The suspected cause was cardiovascular disease progress.The patient was hospitalized in response to the event.It was further reported that the corrective action for this event was oral antithrombotic and other oral medications were changed/adjusted.The patient was discharged next day.

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24259730
Report Number2124215-2026-06397
Device Sequence Number18535527
Product Code NGV
UDI-Device Identifier00191506004583
UDI-Public(01)00191506004583(17)270916(10)34855403
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60200
Device Catalogue NumberM635WU60200
Device Lot Number0034855403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/13/2026
03/19/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/18/2026
03/24/2026
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR
Patient SexMale
Patient Weight73 KG